Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 3, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 27, 2009, 3:37 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Feb 27, 2009, 8:00 PM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2009, 3:37 PM CST (21:37 UTC)
- In effect from
- Feb 27, 2009, 8:00 PM CST
- Expired
- Feb 27, 2009, 10:59 PM CST
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.6 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 300 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KAMA 272137 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 337 PM CST FRI FEB 27 2009 ...WINDY CONDITIONS EXPECTED ACROSS THE AREA THIS EVENING AND TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE OKLAHOMA AND TEXAS PANHANDLES THIS EVENING. THE CORRESPONDING TIGHT PRESSURE GRADIENT BEHIND THIS COLD FRONT WILL RESULT IN STRONG NORTH WINDS THIS EVENING AND TONIGHT. OKZ001>003-TXZ001>020-280500- /O.NEW.KAMA.WI.Y.0003.090228T0200Z-090228T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 337 PM CST FRI FEB 27 2009 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES. NORTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH HIGHER GUSTS THIS EVENING AND TONIGHT ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEHIND PASSAGE OF A STRONG COLD FRONT. THESE WINDS MAY ALSO CAUSE LOCALIZED AREAS OF BLOWING DUST AT TIMES...RESULTING IN REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDRADE
1 follow-up statement
000 WWUS74 KAMA 280459 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1059 PM CST FRI FEB 27 2009 OKZ001>003-TXZ001>020-280600- /O.CAN.KAMA.WI.Y.0003.000000T0000Z-090228T1200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER... FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON... BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS... BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE... WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON... CLAUDE...CLARENDON...WELLINGTON 1059 PM CST FRI FEB 27 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND ADVISORY FOR THE TEXAS AND OKLAHOMA PANHANDLES. WINDS WILL CONTINUE TO DECREASE AS HIGH PRESSURE BUILDS INTO THE REGION. $$ GOEHRING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 27, 3:16 PM CST, 21 minutes earlier.
Area forecast discussion, Feb 27, 3:16 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
316 PM CST FRI FEB 27 2009
.DISCUSSION...
MAIN FORECAST CONCERNS THIS AFTERNOON REVOLVE AROUND THE NEXT 12
HOURS OR SO. STRONG COLD FRONT ASSOCIATED WITH DIGGING SURFACE LOW
IN THE CENTRAL PLAINS CURRENTLY PUSHING THROUGH CENTRAL CO/KS. THIS
FRONT IS EXPECTED TO MOVE INTO THE PANHANDLES THIS EVENING AS THE
LOW FURTHER DIGS INTO THE LOWER MS VALLEY. STRONG COLD ADVECTION
BEHIND FRONT AND 850 HPA WINDS 45-50 KTS WILL LEAD TO A PERIOD OF
STRONG WINDS THIS EVENING. THREE HOUR SURFACE PRESSURE RISES OF 10-12
MB DEVELOPING FROM SOUTHEAST CO INTO THE PANHANDLES RESULTING IN
TIGHTENING OF LOW LEVEL PRESSURE GRADIENT AND INDUCING STRONG
NORTHERLY WINDS TO DEVELOP. MODELS SEEM TO BE UNDER DOING HOW
STRONG WIND SPEEDS WILL GET THIS EVENING...ESPECIALLY SINCE THEY
WILL BE SHORT LIVED BUT THINK POTENTIAL IS THERE FOR SUSTAINED
WINDS OF 35 MPH. THUS WENT AND ISSUED A WIND ADVISORY FOR THE ENTIRE
CWA TONIGHT. WINDS WILL QUICKLY DIMINISH BY EARLY SATURDAY MORNING
WITH THE FRONT WELL SOUTH OF THE AREA.
CANADIAN SURFACE HIGH BUILDS INTO THE CENTRAL PLAINS SATURDAY
REINFORCING THE COOL AIRMASS ACROSS THE SOUTHERN PLAINS. MOS
GUIDANCE IN GOOD AGREEMENT WITH HIGHS IN THE UPPER 40S/LOWER 50S
EXPECTED.
MID/UPPER RIDGE AMPLIFIES OVER THE WESTERN CONUS SUNDAY AS UPPER
TROUGH CURRENTLY OVER THE NORTHERN PLAINS DIGS INTO THE
SOUTHEASTERN U.S. WHILE UPPER TROUGH STRENGTHENS IN THE EASTERN
PACIFIC. DOWNSLOPING MID LEVEL FLOW CAN RESULT IN LEE-SIDE TROUGH TO
STRENGTHEN DURING THE WEEK WITH HIGH TEMPS REBOUNDING BACK INTO THE
70S BY MONDAY AS RIDGE MOVES OVERHEAD. STILL NO PRECIP EXPECTED
THROUGH THE EXTENDED PERIOD. CLK
&&
.FIRE WEATHER...
A STRONG COLD FRONT IS FORECAST TO PUSH THROUGH THE PANHANDLES
THIS EVENING...WITH STRONG NORTHERLY WINDS DEVELOPING BEHIND THE
FRONT. WINDS ARE EXPECTED TO DIMINISH EARLY SATURDAY MORNING AS HIGH
PRESSURE BUILDS INTO THE CENTRAL PLAINS. COOLER AIR BEHIND THIS
FRONT WILL MITIGATE ANY FIRE WEATHER CONCERNS SATURDAY. TEMPS WARM
BACK TO ABOVE NORMAL SUNDAY THROUGH MUCH OF THE WEEK LEADING TO
RELATIVE HUMIDITIES TO FALL TO 15 PERCENT OR BELOW. HOWEVER
ELEVATED FIRE WEATHER CONDITIONS ARE POSSIBLE WEDNESDAY AND THURSDAY
AS 20 FOOT WINDS INCREASE TO AROUND 20 MPH. CLK
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 28 50 23 61 33 / 0 0 0 0 0
BEAVER OK 20 47 17 56 25 / 5 0 0 0 0
BOISE CITY OK 22 48 23 60 30 / 10 0 0 0 0
BORGER TX 29 51 29 65 36 / 0 0 0 0 0
BOYS RANCH TX 29 54 24 65 33 / 0 0 0 0 0
CANYON TX 28 50 21 62 32 / 0 0 0 0 0
CLARENDON TX 30 50 25 61 31 / 0 0 0 0 0
DALHART TX 24 52 20 62 26 / 5 0 0 0 0
GUYMON OK 23 49 20 62 28 / 10 0 0 0 0
HEREFORD TX 26 50 22 62 35 / 0 0 0 0 0
LIPSCOMB TX 25 45 17 59 30 / 5 0 0 0 0
PAMPA TX 29 47 29 63 35 / 0 0 0 0 0
SHAMROCK TX 30 49 20 59 30 / 0 0 0 0 0
WELLINGTON TX 31 52 22 60 29 / 0 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
OK...WIND ADVISORY FROM 8 PM THIS EVENING TO 6 AM CST SATURDAY FOR
THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&
02/05Hazardous weather outlook, Feb 27, 1:00 PM CST, 2 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CST FRI FEB 27 2009 OKZ001>003-TXZ001>020-281200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CST FRI FEB 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... A COLD FRONT WILL MOVE THROUGH THE TEXAS AND OKLAHOMA PANHANDLES LATE THIS AFTERNOON AND EVENING. NORTH WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR BEHIND THIS FRONT. THEREFORE...CAUTION IS ADVISED ON AREA LAKES TONIGHT. .DAYS TWO THROUGH SEVEN... ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN ON SUNDAY... WEDNESDAY...AND THURSDAY ACROSS THE TEXAS AND OKLAHOMA PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. ANDRADE
Nearby
Wind Advisories in Texas, 2009Wind Advisories in Oklahoma, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.